Alert archive / California / Red Flag Warnings in 2017

Red Flag Warning 7, NWS Sacramento, CA

September 3, 2017

NWS Sacramento, CA issued this red flag warning at Sep 3, 2017, 11:25 AM PDT. It took effect at Sep 3, 2017, 11:00 PM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 3, 2017, 11:25 AM PDT (18:25 UTC)
In effect from
Sep 3, 2017, 11:00 PM PDT
Expired
Sep 4, 2017, 9:00 AM PDT
In force
10 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

466 
WWUS86 KSTO 031825
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
1125 AM PDT Sun Sep 3 2017

...CRITICAL FIRE WEATHER CONDITIONS TONIGHT THROUGH MONDAY 
MORNING...

.Gusty north winds will develop this evening into Monday morning
within a very dry airmass. Strongest winds are expected along
mountain ridges. The combination of north winds and a very dry
airmass will bring critical fire weather conditions. 

CAZ213-263-279-041600-
/O.NEW.KSTO.FW.W.0007.170904T0600Z-170904T1600Z/
Eastern Portion of Shasta/Trinity NF-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Eastern Mendocino NF-
1125 AM PDT Sun Sep 3 2017

...RED FLAG WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT
MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 
213, 263, AND 279...

The National Weather Service in Sacramento has issued a Red Flag
Warning, which is in effect from 11 PM this evening to 9 AM PDT
Monday. 

* AFFECTED AREA...Fire weather zones 213, 263, and 279. 

* WIND...North winds 10 to 20 mph with gusts to 30 mph along
  mountain ridges. Strongest winds expected overnight.

* HUMIDITY...Daytime humidity of 10 to 20 percent with minimal
  humidity recovery overnight. 

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
1 follow-up statement
534 
WWUS86 KSTO 041610
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
910 AM PDT Mon Sep 4 2017

CAZ213-263-279-041715-
/O.EXP.KSTO.FW.W.0007.000000T0000Z-170904T1600Z/
Eastern Portion of Shasta/Trinity NF-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Eastern Mendocino NF-
910 AM PDT Mon Sep 4 2017

...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY 
FOR FIRE WEATHER ZONES 213, 263, AND 279...

Winds have decreased this morning, so the Red Flag Warning  
expired at 9 am PDT.

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Sep 3, 4:32 AM PDT, 6 hours 53 minutes earlier.

Area forecast discussion, Sep 3, 4:32 AM PDT, 6 hours 53 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
432 AM PDT Sun Sep 3 2017

.SYNOPSIS...
Very hot weather today. Downward trend in temperatures starts
Labor Day with near seasonal temperatures by Wednesday. Increasing
risk of showers and thunderstorms next week, mainly over the
mountains.

&&

.DISCUSSION...
One more day of extreme heat is expected today, with an Excessive
Heat Warning continuing into the evening. Temperatures early this
morning are even a little warmer than yesterday, generally 1 to 5
degrees higher. At 4 am, Red Bluff, Vacaville, and Blue Canyon
were 78 degrees. Oroville was 77 degrees at 4 am, but had been a
very warm 89 at 3 am, before easterly downslope winds went calm
and allowed temperatures to cool.

High temperatures today will once again been in the triple digits
across the area, maybe a few degrees less hot than yesterday. An
Excessive Heat Warning continues into this evening. Anyone
participating in outdoor activities today should be prepared for
the heat and take steps to stay cool.

Upper level low pressure off the coast along with high pressure
over the Great Basin will bring monsoonal moisture northward into
the area. Mid level clouds associated with this will reduce solar
heating to some degree, along with smoke and haze from area
wildfires. This moisture and instability over the Sierra will
also bring the potential for afternoon/early evening showers and
thunderstorms from around I80 southward.

Cooler onshore flow is expected Monday through the week.
Temperatures for Labor Day will still be above normal, but with a
drop of about 8 to 12 degrees from today will seem much more
comfortable. Additional cooling will bring temperatures down to
around normal levels by Wednesday.

Elevated monsoonal moisture and instability are forecast to
progressively spread a slight chance of thunderstorms further
northward through the Sierra and into portions of the northern
Coastal Range Monday into Wednesday. EK

&&
.EXTENDED DISCUSSION (Thursday THROUGH Sunday)

Monsoonal moisture and moisture from tropical storm Lidia will be
present over NorCal to start the extended period. This will bring
the possibility for late day convection in the mountains. A
trough will then drop south out of the Gulf of Alaska late
Thursday. The GFS keeps this trough as an open wave but the EC
closes it off and lingers of the coast of California. The
potential for showers and thunderstorms decreases for Thursday
through Saturday with a somewwat drier airmass in place. Cooler
temperatures are in store for the extended period, we will see
them near normal for mid week and falling 5-10 degrees below
normal for a change toward the end of the week.

-CJM/EK
&&

.AVIATION...

VFR conditions expected at the TAF sites the next 24 hours. Areas
of HZ/FU will continue and could briefly cause local MVFR in the
vicinity of RDD/RBL. Winds remain under 10 knots. Scattered
Mountain t-storms possible after 20z today.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Excessive Heat Warning until 9 PM PDT this evening for Burney
Basin / Eastern Shasta County-Carquinez Strait and Delta-Central
Sacramento Valley-Clear Lake/Southern Lake County-Motherlode-
Mountains Southwestern Shasta County to Northern Lake County-
Northeast Foothills/Sacramento Valley-Northern Sacramento Valley-
Northern San Joaquin Valley-Shasta Lake Area / Northern Shasta
County-Southern Sacramento Valley-West Slope Northern Sierra
Nevada-Western Plumas County/Lassen Park.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 3:41 PM PDTSpecial Weather StatementSTOTuolumne34 min

Nearby

Red Flag Warnings in California, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.